| Model Number |
5155082 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2025
Type of Reportable Event
Malfunction
Event or Problem Description
During the discectomy, the tip of the excavation clamp broke.The procedure continued without any problems for either the surgeon or the patient.The part was retrieved, no fracture part was dropped into patient, only into nurse hand during surgery.This event occurred in italy.
Additional Manufacturer Narrative
The device is unavailable for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information to support this investigation.
Event or Problem Description
During the discectomy, the tip of the clamp broke.The procedure continued without any problems for either the surgeon or the patient.The part was retrieved, no fracture part was dropped into patient, only into nurse hand during surgery.
Additional Manufacturer Narrative
The investigation revealed that the complaint file was evaluated and it was determined that the report relates to a nuvasive excavation pituitary, 2mm up.The report indicates that the tip of the pituitary fractured and was removed from the patient during the procedure.There was no patient injury associated with this reported event.No products were returned to nuvasive for evaluation; further, no photographs of the devices were provided for review.The rep was contacted in an attempt to find more information, but a reply was not received.As a result, the complaint was unable to be confirmed with the information provided.Based on the reported information, an exact root cause is unknown, but it is possible the tip fractured due to excessive force applied by the user.Review of the associated risk determined the harms associated with the reported event were previously addressed and hazardous situations were reported.The severity and rate of occurrence documented in this reported event do not exceed the post-mitigated severity, or failure mode probability estimated in the risk management file.Following review, no new risks were identified.Labeling, manufacturing, and risk reviews completed with no deficiencies, discrepancies or adverse trends noted.Complaint monitoring will continue, and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.